Ritalin and Hair Loss

Tagged: 

This topic contains 1 reply, has 2 voices, and was last updated by  Penny Williams 1 month ago.

  • Author
    Posts
  • #178485

    JohnH
    Participant

    My 23 y/o grandson’s hair is thinning on top!! Still pretty thick in the back. I noticed recently after cutting his hair to avoid barbershop due to coronavirus. Has anyone else had this side effect? He also takes medication for hypothyroidism which also can cause thin hair. He has developmental disabilities, and low self esteem. Losing his hair at such a young age would really add to his distress. He is taking 20mg of generic Ritalin 3X a day, and has for many years. Thank you, Sharon

  • #178566

    Penny Williams
    Keymaster

    Talk with his prescribing doctor about this. If there’s hair loss with Ritalin, it’s a pretty rare side effect, but his doctor would be able to help you look into why his hair is thinning and offer potential solutions to address it.

    Penny
    ADDitude Community Moderator, Parenting ADHD Coach, Podcaster & Author, Mom to teen w/ ADHD, LDs, and autism

You must be logged in to reply to this topic.